Home / Blog / Nursing Home Abuse / Too much insulin causes deadly hypoglycemia

Too much insulin causes deadly hypoglycemia

Posted on June 22, 2015 11:54 am under Nursing Home Abuse

Insulin is a hormone that enables the body to convert glucose (blood sugar) into energy or to store it for future use. For some diabetic patients, synthetic insulin administration is required to keep their blood sugar within normal range. However, too much insulin may cause the level of blood sugar to drop to dangerous levels. This condition is called hypoglycemia.

Signs and symptoms of hypoglycemia include restlessness, weakness, headache, hunger, drowsiness, sweating, nervousness, slurred speech, unstable movement, a change in personality, and depressed mood. Prolonged insulin overdose may cause life-threatening symptoms, including seizures and coma.

Nursing home negligence increases the risk of insulin overdose among residents suffering from diabetes. If you suspect that your loved one is being neglected or abused at a nursing home in Milwaukee, a lawyer at Habush Habush & Rottier S.C. ® may help you seek the compensation you believe your loved one deserves. Call us at (414) 271-0900 to learn how we might be able to fight on your behalf.